Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 255, NWS Twin Cities, MN

July 26, 2007Saint Croix County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2007, 4:24 PM CDT for Saint Croix County, Wisconsin. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 4:24 PM CDT (21:24 UTC)
Expired
Jul 26, 2007, 5:15 PM CDT
In force
51 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 92 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:50 PM CDTTSTM WND DMG5 S Glenwood City, WI12 INCH TREES DOWN, 6 INCH BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 262125
SVRMPX
WIC109-262230-
/O.NEW.KMPX.SV.W.0255.070726T2124Z-070726T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
424 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ST. CROIX COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 530 PM CDT

* AT 420 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN
  EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
  BALDWIN...OR ABOUT 9 MILES EAST OF RIVER FALLS...AND MOVING EAST AT
  15 MPH. OTHER STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND    
  DAMAGING WINDS TO 60 MPH WERE LOCATED FROM BALDWIN TO NEW RICHMOND.

* LOCATIONS IMPACTED INCLUDE...
  NEW RICHMOND...
  BALDWIN...
  GLENWOOD CITY...
  STAR PRAIRIE...

STAY INDOORS...AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHERN MINNESOTA.

LAT...LON 4521 9266 4487 9257 4486 9215 4521 9218

$$
1 follow-up statement
000 
WWUS53 KMPX 262215
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
515 PM CDT THU JUL 26 2007

WIC109-262225-
/O.CAN.KMPX.SV.W.0255.000000T0000Z-070726T2230Z/
ST. CROIX WI-
515 PM CDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR ST. CROIX COUNTY IS
CANCELLED...

RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD MOVED OUT OF THE
WARNED AREA. THUS THE WARNING HAS BEEN CANCELLED.

REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE 
NATIONAL WEATHER SERVICE.

LAT...LON 4521 9266 4487 9257 4486 9215 4521 9218

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:28 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, Jul 26, 2:28 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 PM CDT THU JUL 26 2007

.DISCUSSION...
A CDFNT EXTENDED FROM NEAR LAKE SUPERIOR...CENTRAL MN INTO SE SOUTH
DAKOTA MID AFTERNOON. THE FRONT WILL CONTINUE TO ENGAGE A VERY MOIST
AND UNSTABLE AIRMASS AHEAD OF IT. SURFACE TEMPS HAVE WARMED INTO THE
WELL INTO THE 90S ACRS PORTIONS OF EAST CENTRAL MN AND WEST CENTRAL
WISCONSIN. DEWPOINTS HAVE POOLED INTO THE UPPER 60S AND LOWER 70S
INVOF OF THE FRONT.  THE MAIN SEVERE WEATHER THREAT WILL BE LARGE
HAIL...AND POSSIBLY DAMAGE WINDS...DUE TO WET MICROBURST...OTHERWISE
THE GREATEST THREAT IS HEAVY RAIN.  THE LATEST WATER VAPOR IMAGERY
DEPICTED A MOISTURE PLUME THAT EXTENDS FROM THE BAJA MEXICO INTO
ONTARIO CANADA. PRECIP WATER VALUES ARE EXPECTED OR HAD INCREASE TO
2.00 INCHES OVER PORTION OF OUR FORECAST AREA.  WITH WEAK STEERING
WINDS ALOFT...TSTMS ARE EXPECTED TO SLOW ADVANCE EAST AND SOUTH THIS
EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH AFTER SUNSET
TONIGHT...THEN HIGH PRECIP SUPERCELLS WILL BE THE MAIN WEATHER
PRODUCERS...PROVIDING SOME MUCH NEEDED RAINFALL MOST LOCATIONS.  3
HOUR FLASH FLOOD GUIDANCE VALUES ARE RUNNING OVR 3.00 INCHES.

IN THE MEDIUM AND LONG TERM...LOW PRES TROUGH OVR THE EASTERN CONUS
IS FORECAST TO RETREAT EAST OVER THE EASTERN SEABOARD AS PER THE
NAM80 AND GFS...WHILE UPPER RIDGE OVR WESTERN TWO THIRDS OF THE
NATION...RE-AMPLIFY INTO CNTRL CANADA.  NEXT SHORT WAVE FORECAST TO
MOVE THROUGH THE UPPER RIDGE EXPECTED TO MOVE INTO THE NORTHERN
PLAINS LATE WEDNESDAY.  POPS SEEM REASONABLE FOR NOW.

.AVIATION.../18Z TAF ISSUANCE/
OTHERWISE HAVE RAISED MAX TEMPS THIS AFTERNOON PARTS OF THE EAST AND
RAISED POPS A LITTLE FASTER SOUTH CENTRAL MN AND PARTS OF WEST
CENTRAL WI. PRESSURE FALLS HAVE NOW INCREASED OVER WI AND INTO SOUTH
CENTRAL MN. RUC MODEL TRENDS SHOWING LOW LEVEL CONV AND THETA E
ADVECTION FOCUSING ON EAST AND SOUTHEAST MN AND WEST CENTRAL WI BY
LATE AFTERNOON AND EVENING HOURS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&
Hazardous weather outlook, Jul 26, 4:13 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 AM CDT THU JUL 26 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
413 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT...
AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY
OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE
ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO
SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND
SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS
AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A
COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO
MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 26, 1:21 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
121 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     HAIL             5 W LONG PRAIRIE        45.98N 94.97W
07/26/2007  E0.75 INCH       TODD               MN   TRAINED SPOTTER

&&

TDK
Special weather statement, Jul 26, 3:11 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
311 PM CDT THU JUL 26 2007

MNZ045-262115-
KANABEC-
311 PM CDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR KANABEC COUNTY UNTIL 415 PM CDT...

AT 308 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF OGILVIE...AND MOVING EAST AT
20 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE OGILVIE.

PEOPLE IN CENTRAL KANABEC COUNTY...INCLUDING THE CITY OF OGILVIE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
Special weather statement, Jul 26, 3:15 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT THU JUL 26 2007

MNZ063-262115-
WASHINGTON-
315 PM CDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR WASHINGTON COUNTIES UNTIL 415 PM
CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FOREST LAKE...AND MOVING
EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS AFFECTED MAY INCLUDE MARINE ON ST CROIX.

PEOPLE IN NORTHERN WASHINGTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Jul 26, 3:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             10 N MILACA             45.90N 93.65W
07/26/2007  E1.00 INCH       MILLE LACS         MN   TRAINED SPOTTER

            HAILED UNTIL 300 PM.

&&

TDK
Local storm report, Jul 26, 4:16 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     MAHTOMEDI               45.06N 92.96W
07/26/2007                   WASHINGTON         MN   PUBLIC

            TWO TREES DOWN

&&

TDK
Special weather statement, Jul 26, 4:22 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT THU JUL 26 2007

WIZ023-262215-
ST. CROIX-
422 PM CDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR ST. CROIX COUNTY UNTIL 515 PM
CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF HUDSON...AND MOVING EAST AT 20
MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE GLENWOOD CITY AND BALDWIN.

PEOPLE IN ST. CROIX COUNTY...INCLUDING THE CITY OF BALDWIN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:37 PM CDTSevere Thunderstorm WarningMPXPierce53 min
Jul 26, 4:53 PM CDTSevere Thunderstorm WarningMPXDunn67 min
Jul 26, 5:26 PM CDTSevere Thunderstorm WarningMPXBarron32 min
Jul 26, 5:29 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire, Rusk61 min
Jul 26, 6:27 PM CDTSevere Thunderstorm WarningMPXEau Claire33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.